Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 25, 2018, 12:47 PM EDT for Morris County, Somerset County, Sussex County, New Jersey. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2018, 12:47 PM EDT (16:47 UTC)
- Expired
- Sep 25, 2018, 1:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Somerset County, NJ, Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 104 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WWUS81 KPHI 251647
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1247 PM EDT TUE SEP 25 2018
NJZ001-007>010-012-015-251730-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Mercer-
1247 PM EDT TUE SEP 25 2018
...A LINE OF SHOWERS WILL AFFECT MORRIS...EASTERN HUNTERDON...
SUSSEX...NORTHEASTERN WARREN...NORTHWESTERN MERCER...SOMERSET AND
NORTHERN MIDDLESEX COUNTIES...
At 1247 PM EDT, radar indicated showers were located along a line
extending from High Point to near Bridgewater to New Hope. Movement
was northeast at 25 mph.
Moderate to heavy rainfall is occurring with these showers, and may
cause ponding on roadways and poor drainage areas.
Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Port Jervis,
Newton, Montague, Somerset, Edison, East Brunswick, Bridgewater,
Sayreville, North Brunswick, Carteret, Dover, Madison, Hopatcong,
Middlesex, Florham Park and East Hanover.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4097 7428 4090 7427 4091 7433
4075 7436 4067 7446 4065 7440 4060 7446
4059 7420 4048 7427 4031 7491 4034 7494
4064 7481 4125 7486 4135 7475 4136 7469
TIME...MOT...LOC 1647Z 244DEG 15KT 4132 7469 4064 7463 4034 7494
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 25, 9:47 AM EDT, 3 hours earlier.
Area forecast discussion, Sep 25, 9:47 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Mount Holly NJ
947 AM EDT Tue Sep 25 2018
.SYNOPSIS...
A warm front is expected to lift north through the region today. It
will be quickly followed by a cold front late tomorrow or tomorrow
night. A large area of high pressure will gradually build east
towards the region and eventually off shore through early next week.
A weak cold front should arrive in the area late this weekend,
followed by another warm front on Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A weak surface front is draped across the region this morning
extending from northeast to southwest. The front makes little
movement through this morning but will start to lift northward
through this afternoon. A break in the showers is evident across
our southern areas this morning and they may continue to remain
mostly dry with only some isolated to scattered showers through
this afternoon. A larger area of rain continues to move across
eastern Pennsylvania and up through central and northern New
Jersey this morning. The rain will continue through much of the
day with some breaks occurring off and on.
Otherwise, a moist circulation off the ocean will keep plenty
of clouds across the area today. Temperatures will remain
mostly in the 60s across the north and in the mid/upper 70s over
the Delaware Valley and much of NJ. It's possible that some low
80s could be realized if the sun returns earlier than expected.
Winds will be mostly E/SE this morning and then turn Srly this
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
The ill-defined warm front will be crossing the area tonight.
Winds will remain southerly or turn a little swrly after is
passes through. Warm and humid air will be across the area
overnight. There will be some showers across the northern areas
early tonight, but overall, most areas will only see scattered
showers. Lows tonight will only drop into the mid 60s across the
north and low 70s over Delmarva and srn NJ.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Summary: The main period of concern is Wednesday into Wednesday
evening as there is a risk of strong to severe thunderstorms
ahead of the cold front. After that, the weather pattern should
be relatively quiet until we get to early next week when another
round of precipitation is possible primarily from Monday into
Tuesday.
Details:
Wednesday and Wednesday night...The models are coming into
better agreement of the cold frontal passage generally through
the evening and overnight hours. Ahead of this front, expect
more than sufficient lift and instability for a period of
thunderstorms. As for the thunderstorm hazards:
Heavy rain...precipitable water values are, no surprise,
expected to be well above normal. However, storm motions will be
fast, likely 30 mph or more. So while the storms may be
efficient rain producers, the threat for flooding is limited.
This is assuming however, that the front will be as progressive
as currently expected. If the progress slows, there is some
potential for training storms which would once again increase
the threat for heavy rain.
Severe storms...The threat for severe thunderstorms is
conditional on the timing of the front. If the front arrives
late at night, instability will be more limited and thus the
threat for severe will be limited. Models seem to be converging
on the evening into overnight timing, so it does look like there
will be at least a slight risk of severe storms across our
area. As has been the case with almost all of our convection
this summer, NAM model soundings are significantly more unstable
than other guidance. Forecast CAPE values, even going with the
more stable GFS model soundings, are more than enough for tall
updrafts. While the highest values of 0 to 6 km shear will be to
our north, shear over our area should still be sufficient for
persistent enough updrafts to support some severe threat. The
primary hazard looks to be strong winds as this looks like a
QLCS pattern. The low level shear, at least in our area, doesn't
look high enough for a significant tornado threat, but we will
continue to watch this closely. Finally with hail, while some
small hail is possible, the CAPE profiles in the hail growth
layer are rather thin, so the threat for severe hail looks to be
limited.
Thursday and Friday...Once the front is south of our area, it
may stall, though there remains some uncertainty with just how
far south it will be before it stalls. A pair of weak lows are
expected to propagate along the front through the early weekend.
Depending on how far south the front is, we could see some of
the wrap around precipitation in our area through this time.
Given the uncertainty though, stayed close to the previous
forecast, with the main chances on Thursday night.
Saturday through Tuesday....A weak cold front is expected to
pass through Saturday or Sunday (considerable timing differences
between the models), but without any southerly return flow
setting up ahead of the front, expect this to be a dry frontal
passage. Monday into Tuesday, a low should be lifting out of the
Great Plains into the Great Lakes region, depending on how far
east the track is, we could see a warm front lift through the
region during this time.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...IFR conditions prevail at the terminals with some MVFR
developing to the south and east at KACY and KMIV. Overall, poor
flying conditions expected through much of today as a warm
front affects the area. Rain showers will affect the terminals,
mainly from KPHL and north and west through this morning. Some
scattered showers at KMIV/KACY through early afternoon.
Improvement will take place from S to N late this morning and
into the afternoon with a return to VFR in most areas. Sct
showers could still bring lower conditions however. Winds mostly
E/SE through the morning and then S for the afternoon.
Tonight...Rather low confid fcst with a continuation of deep srly
flow across the area. CIGS will probably decrease to MVFR, but the
areal extent of any showers is not certain. Some of the NAM guidance
is showing that IFR is possible. Mostly S winds around 10 knots
overnight.
Outlook...
Wednesday and Wednesday night...periods of MVFR and even IFR
conditions are possible with showers and thunderstorms along and
ahead of a cold front. The storms and front will be progressing
from west to east. The prime period for any thunderstorms at
the TAF sites should be between 18 and 03Z, with a shift to
northwesterly winds coming just behind the storms, and a shift
to northerly winds coming after 06Z. Gusty winds will be
possible in the vicinity of any storms and for a brief period
behind the front. Moderate confidence.
Thursday through Sunday...Mostly VFR conditions expected. There
is a chance for showers on Thursday night which could result in
lower conditions. Winds should be light and variable through
the period. Moderate confidence.
&&
.MARINE...
The SCA conditions across the Delaware Bay continue and we have
extended the headline through 20Z. Winds may diminish before
then but are expected to continue at least for the next several
hours.
Decent E to SE flow is keeping sustained winds 15 to 20 knots
with gusts 25 to 30 kts across the waters early today. SCA
conditions on the ocean today and tonight with winds decreasing,
but seas remaining above 5 ft.
Outlook...
Wednesday...On the ocean waters, SCA conditions, in the form of
elevated seas, continue. On the Delaware Bay, winds and seas should
stay below SCA criteria. However, gusts above 34 KT may be possible
in the vicinity of any thunderstorms.
Wednesday night and Thursday...An abrupt shift to northwesterly
winds is expected with a cold front Wednesday evening into late
Wednesday night. A period of gusts to 25 KT is possible just behind
the front, however confidence is low at this time. On the ocean
waters, seas should be diminishing through this time, but may stay
at or above 5 feet for much of the period. The SCA may need to be
extended further if confidence increases.
Friday through Sunday...winds and seas should stay below SCA
criteria.
Rip currents...
Moderate risk for the development of dangerous rip currents.
&&
.TIDES/COASTAL FLOODING...
Water levels now that we are approaching low tide on the
oceanfront and lower Delaware Bay are running higher than
guidance. Consequently, think we will have compounding issues
for the next high tide cycle later this morning. Thus, the
coastal flood advisory continues for areas along the ocean
front, the Delaware Bay, and the tidal Delaware River. Back bays
may be especially vulnerable with this next high tide cycle as
there will be little chance for water to drain before then. At
this point though, no gauge is expected to be higher than minor
flooding ranges.
On the Chesapeake Bay, spotty minor flooding is occuring with
this morning's high tide, but water levels are expected to stay
below advisory thresholds. However, with increasing southerly
flow through the day, expect higher anomalies with the high tide
this evening. Therefore, have issued a coastal flood advisory
for northeastern Maryland.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 5 PM EDT this afternoon for
PAZ070-071-106.
NJ...Coastal Flood Advisory until 2 PM EDT this afternoon for
NJZ012>014-016-020>027.
Coastal Flood Advisory until 5 PM EDT this afternoon for
NJZ015-017>019.
DE...Coastal Flood Advisory until 2 PM EDT this afternoon for
DEZ001>004.
MD...Coastal Flood Advisory from 4 PM this afternoon to midnight
EDT tonight for MDZ008-012-015-019-020.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ450>455.
Small Craft Advisory until 4 PM EDT this afternoon for ANZ430-
431.
&&
Synopsis...Johnson
Near Term...Meola/O'Hara
Short Term...O'Hara
Long Term...Johnson
Aviation...Johnson/Meola/O'Hara
Marine...Johnson/Meola/O'Hara
Tides/Coastal Flooding...Hazardous weather outlook, Sep 25, 12:35 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1235 PM EDT Tue Sep 25 2018 NJZ001-007>010-PAZ054-055-060>062-101>105-261645- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks- 1235 PM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Heavy rain leading to localized flooding in poor drainage areas is possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening. The primary hazard with these storms is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ008-012-015-019-020-261645- Cecil-Kent MD-Queen Annes-Talbot-Caroline- 1235 PM EDT Tue Sep 25 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Heavy rain leading to localized flooding in poor drainage areas is possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening. The primary hazard with these storms is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ015-017>019-PAZ070-071-106-261645- Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Lower Bucks- 1235 PM EDT Tue Sep 25 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Heavy rain leading to localized flooding in poor drainage areas is possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening. The primary hazard with these storms is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-NJZ012-013-016-020>023-027-261645- New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 1235 PM EDT Tue Sep 25 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Heavy rain leading to localized flooding in poor drainage areas is possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening. The primary hazard with these storms is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-261645- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1235 PM EDT Tue Sep 25 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Rip Current Risk. Heavy rain leading to localized flooding in poor drainage areas is possible today. There is a moderate risk for the formation of dangerous rip currents through this evening .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening. The primary hazard with these storms is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-261645- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1235 PM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts above 34 KT are possible in the vicinity of any thunderstorms Wednesday afternoon into Wednesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 25, 12:07 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1207 PM EDT TUE SEP 25 2018
NJZ001-007>010-012-015-PAZ055-062-105-106-251630-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Mercer-Lower
Bucks-Upper Bucks-Monroe-Northampton-
1207 PM EDT TUE SEP 25 2018
...A LINE OF SHOWERS WILL AFFECT MORRIS...HUNTERDON...SUSSEX...
WARREN...NORTHWESTERN MERCER...SOMERSET...NORTH CENTRAL MIDDLESEX...
CENTRAL BUCKS...EAST CENTRAL MONROE AND EASTERN NORTHAMPTON
COUNTIES...
At 1206 PM EDT, radar indicated showers were located along a line
extending from near Port Jervis to Chester to Hopewell. Movement was
northeast at 25 mph.
Moderate to heavy rainfall is occurring with these showers, and may
cause ponding on roadways and poor drainage areas.
Locations impacted include...
Easton, Morristown, Somerville, Newton, Montague, Bridgewater, Dover,
Madison, Hopatcong, Middlesex, Florham Park, East Hanover, Lincoln
Park, Bound Brook, Manville, Kinnelon, Hackettstown, Chatham, Byram
and Boonton.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4100 7430 4090 7427 4091 7433
4075 7436 4067 7446 4066 7440 4060 7446
4060 7437 4021 7499 4058 7524 4115 7513
4109 7500 4116 7490 4128 7484 4136 7469
TIME...MOT...LOC 1606Z 225DEG 21KT 4141 7464 4077 7471 4040 7480
RobertsonSpecial weather statement, Sep 25, 12:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1247 PM EDT TUE SEP 25 2018
NJZ001-007>010-012-015-251730-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Mercer-
1247 PM EDT TUE SEP 25 2018
...A LINE OF SHOWERS WILL AFFECT MORRIS...EASTERN HUNTERDON...
SUSSEX...NORTHEASTERN WARREN...NORTHWESTERN MERCER...SOMERSET AND
NORTHERN MIDDLESEX COUNTIES...
At 1247 PM EDT, radar indicated showers were located along a line
extending from High Point to near Bridgewater to New Hope. Movement
was northeast at 25 mph.
Moderate to heavy rainfall is occurring with these showers, and may
cause ponding on roadways and poor drainage areas.
Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Port Jervis,
Newton, Montague, Somerset, Edison, East Brunswick, Bridgewater,
Sayreville, North Brunswick, Carteret, Dover, Madison, Hopatcong,
Middlesex, Florham Park and East Hanover.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4097 7428 4090 7427 4091 7433
4075 7436 4067 7446 4065 7440 4060 7446
4059 7420 4048 7427 4031 7491 4034 7494
4064 7481 4125 7486 4135 7475 4136 7469
TIME...MOT...LOC 1647Z 244DEG 15KT 4132 7469 4064 7463 4034 7494
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 12:07 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 23 min |
| Sep 25, 12:33 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 8 hr |
| Sep 25, 2:30 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 3 hr |
| Sep 25, 4:03 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 1 more | 3 hr |
| Sep 25, 4:19 PM EDT | Flash Flood Warning | PHI | Camden | 4 hr |
| Sep 25, 5:14 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Sep 25, 5:35 PM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Mercer | 4 hr |
| Sep 25, 6:03 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Monmouth | 3 hr |
| Sep 25, 6:39 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester, Ocean | 3 hr |
| Sep 25, 6:47 PM EDT | Tornado Warning | PHI | Burlington | 32 min |
| Sep 25, 7:21 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 17 min |
| Sep 25, 2:59 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Lehigh, Montgomery | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.